Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Why am I having heavy bleeding, abdominal pain, pain during intercourse after placing an IUD ?

Hi, I had an IUD placed back in Nov. of this year. since then i ve been experiancing pain. I have none stop constant pain in my lower back, i have had menstral bleeding for four weeks! heavy dark bleeding and thats not including the few months before that of none stop 24/7 bleeding. (which i only got maybe 2 weeks off before these new symptoms began) my lower abdoman also becomes more bloated at times (through out the days) my lower abdoman is sometimes sore to the touch. i also get strange cramps at times to where i feel as if my insides are being squeezed. i also have extreme pain during intercourse , and will sometimes last for days after. i ve been having a new weird symptom. i have a none stop constant feeling of needing to urine. no burning, or anything like a urinary infection. i have been to the ER for these awful symptoms.. but they say all is well. Is this something i need to worry about? thank you, Cassie.
Asked On : Thu, 17 Feb 2011
Answers:  1 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Hi, Female on IUD birth control device are recommended to have reexamination and evaluation 4 to 12 weeks after insertion and once a year thereafter, or more frequently if clinically indicated by signs like fever, backache or flank cramps or bleeding. Some of the complications which might develop after Mirena insertions are ectopic pregnancy, PID (pelvic infection), dyspareunia, irregular bleeding or spotting.However usually one can have increased bleeding and spotting in the first few months and periods over time may become shorter, lighter or even stop. I would advise you to get an OBGYN consult if symptoms persists and get a reevaluation done. Thanks and regards.
Answered: Sat, 19 Feb 2011
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor